Motilium - you're kidding me, right?


#1
Now, motilium is one of those drugs that just gets prescribed to those with Parkinson's.

It's not a Parkinson's drug. It's to aid digestion, and calm upset stomachs brought on by Madopar, or other drugs. But not everyone needs it, as not everyone has a stomach reaction against Madopar.

Google Motilium, and some say it's an agonist. That is, a drug that helps the Madopar work more effectively.

But... and it's a big but... it also says that motilium blocks the dopamine receptors. Erm, isn't that the very [u]last[/u] thing you want to do to someone with Parkinson's? And might that be why, when our consultant prescribed it without asking some weeks back when my mum was in hospital, she was half asleep most of the time, and why when she's been taken off it only yesterday, she seems brighter, more alert and can watch the TV?

Or am I missing something here in my amateur diagnosis?

#2
I think we all need be vigilant after all in some ways we are left to get on with it . Sometimes it's the onlookers /carers who are the ones who live alongside all the difficulties . I some cases the sufferer doesn'r recognise the changes they are going through ..

#3
I am sorry to butt in. But Motilium (Domperidome) is a dopamine ANTagonist. It does indeed block the dopamine receptors. It does not enhance the effect of pd medication. It is prescribed when nausea/sickness as a side effect of some pd drugs is a problem. It is usually prescribed for a short period of time, but if (as in my case) the pwp is intolerant to pd medication it may be prescribed long term

#4
Me too AB.

I can't carry on with a normal life, throwing up all over the place so just have to accept it is necessary. The Requip still works (well, sort of)

but what I wouldn't give to get rid of my weird head !!

#5
Damn right, AB! It is an antagonist! I misread it. Though not as much as an antogonist I'm going to be when I report her consultant to the primary care trust...

BTW why do you have Requip rather than Madopar pro release, if it has such side effects? Is it so much better?